Thunderstorm Wind, Scott
- When
- July 9, 11:58 PM CST
- Where
- Scott County, 2.13 mi SSW of Merriam
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.700, -93.590
A large tree was toppled.
An upper level trough of low pressure was the main impetus for isolated severe weather late during the evening hours on the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
An upper level trough of low pressure was the main impetus for isolated severe weather late during the evening hours on the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 9, 8:49 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 949 PM CDT WED JUL 9 2008 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED AT 302 PM CDT WED JUL 9 2008/ MOST OF CWA BETWEEN AREAS FORCING THIS EVENING. MID LEVEL INSTABILITY AND BOUNDARY TO OUR SOUTH WITH 850 MB WINDS ON THE LIGHTER SIDE. MORE OF A WSW TRAJECTORY OF SAME WILL KEEP THE ADVECTION JUST TO OUR S. STRONGER WARM ADVECTION PATTERN DEVELOPING TO OUR NW LATER TONIGHT OVER ND. THICKNESS PATTERN SHOULD TAKE THIS DEVELOPMENT FARTHER TO THE SE LATER TONIGHT AFFECTING MAINLY CENTRAL MINNESOTA. BOTH GFS AND NAM SIMILAR ON THIS DEVELOPMENT. LATEST SREF NOT TOO EXCITED ABOUT THE PROBS OF GREATER THAT .01 PRECIP BUT SIGNAL IS MORE IN CENTRAL AND NORTHERN MN. STRONG ADVECTION OF STEEP LAPSE RATES INTO CENTRAL MN DURING THE MORNING SO CHANCE OF SOME SEVERE IN THIS COMPLEX OF STORMS. WILL TAKE THE HIGHER POPS INTO EAST CENTRAL MN AND WEST CENTRAL WI DURING THE DAY AFTER WHICH THE MORE SIG WARMING AND CAPPING DEVELOPS THURSDAY NIGHT. SCENARIO FOR CAP OVER MOST OF THE AREA INTO EARLY FRIDAY AFTERNOON STILL THERE. TEMPS IN THE 90S STILL LOOK GOOD AHEAD OF THE FRONT. SHOULD BE BETTER CHANCE OF SEVERE TO THE NORTH OF US INITIALLY WITH THE STRONG DIFFERENTIAL TEMP ADVECTION INDICATED. THIS SIGNAL DOES DEVELOP FARTHER TO THE SW TOWARD EVENING...AND WITH DEEPER MOISTURE TRANSPORT FAVORED OVER SE MN...COULD BE JUST AS MUCH CHANCE OF SEVERE OVER EASTERN CWA LATE AFTERNOON OR EVENING. NICE COOL DOWN BEHIND FRONT FOR SATURDAY AND SUNDAY. LOOKS DRY FOR MOST OF EXTENDED PERIOD WITH INFLUENCE OF HIGH INTO TUESDAY. FAIRLY DRY COLUMN AHEAD OF NEXT LOW AND CHANCE OF BEING CAPPED UNTIL FRONT ARRIVE ON WEDNESDAY TIME FRAME. TEMPS HEADING BACK TO ABOVE NORMAL HIGHS IN PLACE FOR TUESDAY AND WEDNESDAY. && .AVIATION.../06Z TAF ISSUANCE/ SIMILAR THOUGHTS FOR THIS TAF PKG AS WITH THE LAST ONE. PRETTY POTENT VORT LOOKS TO MOVE EWRD THRU CNTRL MN AND INTO WRN WI ON THU WITH WMFNT LIFTING NWRD THRU THE SAME RGN. ALL SITES EXCEPT RWF STAND A GOOD CHC OF SEEING SOME SHWRS...ALTHO WITH CONFIDENCE NOT THE HIGHEST ON COVG AM WITHHOLDING TSRA MENTION AT THIS TIME. AXN/STC SHUD MAINLY SEE ACTIVITY DURG THE MRNG HRS /10-15Z/ WHILE MSP/RNH/EAU WILL BE IN THE LATE MRNG TO AFTN HRS /14-20Z/. WINDS SHUD LARGELY BE SRLY...BECMG SERLY AS THE WMFNT LIFTS NWRD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/KAT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 120 PM CDT WED JUL 9 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 120 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MINNESOTA LATE TONIGHT AND TOWARDS DAYBREAK THURSDAY AS A WARM FRONT DEVELOPS OVER SOUTHWEST MINNESOTA AND LIFTS SLOWLY NORTHEAST. HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY...LASTING INTO FRIDAY NIGHT. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION AND BECOME NEARLY STATIONARY ACROSS CENTRAL OR NORTHERN MINNESOTA BY FRIDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... WITH LARGE HAIL AND STRONG WINDS...OVER MUCH OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN THURSDAY AS THE WARM FRONT LIFTS NORTH ACROSS THE REGION. A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...GENERATING ANOTHER CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE... WITH LARGE HAIL...DAMAGING WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THURSDAY MORNING ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB/JPR/DWE
The Minneapolis radar (KMPX), 17 km away, was scanning. The volume nearest the first event began at 05:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was toppled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128805.